Alert archive / Mississippi / Flash Flood Warnings in 2023
Flash Flood Warning 37, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jul 8, 2023, 5:29 PM CDT for Choctaw County, Oktibbeha County, Winston County, Mississippi. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2023, 5:29 PM CDT (22:29 UTC)
- Expired
- Jul 8, 2023, 8:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Choctaw County, MS, Oktibbeha County, MS, Winston County, MS
The radar
The Columbus AFB radar (KGWX), 101 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 6:45 PM CDT | FLASH FLOOD | Louisville, MS | Numerous roads were reported flooded in Louisville and water was approaching a few homes. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 76 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.5 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1021 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1019 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
669
WGUS54 KJAN 082229
FFWJAN
MSC019-105-159-090030-
/O.NEW.KJAN.FF.W.0037.230708T2229Z-230709T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
529 PM CDT Sat Jul 8 2023
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Southeastern Choctaw County in central Mississippi...
Winston County in east central Mississippi...
Southwestern Oktibbeha County in northeastern Mississippi...
* Until 730 PM CDT.
* At 529 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. The expected rainfall rate is 1 to 3 inches in 1
hour. Additional rainfall amounts of 1 to 3 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Louisville, Ackerman, Noxapater, Sturgis, Millcreek, Betheden,
Mcmillan and Craig Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3340 8921 3340 8881 3293 8881 3293 8921
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-3 INCHES IN 1 HOUR
$$
AJ1 follow-up statement
029
WGUS54 KJAN 090003
FFWJAN
MSC019-105-159-090130-
/O.EXT.KJAN.FF.W.0037.000000T0000Z-230709T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
703 PM CDT Sat Jul 8 2023
The National Weather Service in Jackson has extended the
* Flash Flood Warning for...
Southeastern Choctaw County in central Mississippi...
Winston County in east central Mississippi...
Southwestern Oktibbeha County in northeastern Mississippi...
* Until 830 PM CDT.
* At 703 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. The expected rainfall rate is 1 to 3 inches in 1
hour. Additional rainfall amounts of 1 to 2 inches are possible in
the warned area. Flash flooding is already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Louisville, Ackerman, Noxapater, Sturgis, Millcreek, Betheden,
Mcmillan and Craig Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3340 8921 3340 8881 3293 8881 3293 8921
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-3 INCHES IN 1 HOUR
$$
AJWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 3:03 PM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Jul 8, 3:03 PM CDT, 2 hours 26 minutes before
Area Forecast Discussion National Weather Service Jackson MS 303 PM CDT Sat Jul 8 2023 ...New DISCUSSION... .DISCUSSION... Issued at 301 PM CDT Sat Jul 8 2023 This afternoon through tomorrow... Northwest flow aloft is helping to steer a series of disturbances towards our area. One such disturbance has helped support convection this morning across the midsouth just to the north of our area. A second disturbance is currently being observed on satellite near the OK/AR state line, which will be our main weather maker this afternoon. Most of the area is under clear skies for the moment, and weak capping should aid in destabilization. Modified 12z JAN sounding depicts convective parameters supportive of stronger storms this afternoon with vertical totals around 29, SBCAPE around 3300 J/kg, and low level lapse rates 8.5 c/km. Deep layer shear of 30-35 kts should aid in organization, especially across our northern half, late today. Primary threats with these storms are damaging wind gusts, and hail up to quarter size. Coverage of storms should gradually diminish amid waning diurnal heating. Another disturbance from the same source region will impact our area tomorrow and with this disturbance, there is stronger deep layer shear. Today's activity could also modify the environment to be more or less favorable for tomorrow's activity, especially since CAM guidance is early with convection. Tomorrows event will be contingent on recovery in the morning, which should not be difficult this time of year. Current guidance suggests instability could be weaker tomorrow, but will have to analyze prestorm conditions tomorrow and monitor for future updates for extent of severe storms. Additionally, anomalous PWAT greater than 2 inches, could cause flash flooding this weekend and a limited risk has been highlighted to reflect this./SAS/ Sunday night through Friday: Northwest flow aloft will continue over our region through the period as our CWA remains at the base of a large upper level low that will be spinning in vicinity of Manitoba and Ontario, and a large high centered over the desert southwest. Come Sunday evening a shortwave within the northwest flow aloft will be helping drive a weak cold front into our CWA. Storms capable of damaging wind gusts, hail to quarter size and locally heavy rainfall will be ongoing from the afternoon. The shortwave should shift east into Alabama before midnight and the convection should weaken through the evening with the loss of daytime heating. There will remain a chance for rain through the night though as the cold fronts stalls across our southern zones. Monday a weak surface high will become centered over the Tennessee valley and help maintain drier air across the northern half of our CWA; north of the stalled cold front. The stalled cold front will be across our southern zones and a warm moist airmass will reside along and south of the stalled front. Daytime heating will lead to the potential for isolated severe storms capable of damaging wind gusts and locally heavy rainfall. The stalled boundary will still be across our southern zones Tuesday and be the focus for mainly diurnally driven convection. This boundary will lift north Wednesday as mid level ridging in the west spreads east and becomes more dominant over our CWA. This will lead to warming Thursday and Friday and shift the focus back to heat stress related threats versus strong to severe storm threats. /22/ && .AVIATION... (18Z TAFS) Issued at 1241 PM CDT Sat Jul 8 2023 VFR conditions should prevail this afternoon and scattered thunderstorms have developed across northeastern areas and these may affect northeast TAF sites this afternoon. The main event later on should feature stronger thunderstorms and may reduce visibilities to MVFR conditions in heavier rains. Some stronger wind gusts are also possible in these storms. Storms should diminish shortly before midnight. Some lower ceilings are possible tomorrow morning across northern sites that may briefly drop conditions to MVFR./SAS/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 94 73 88 70 / 50 60 90 80 Meridian 93 71 89 70 / 70 60 90 80 Vicksburg 93 73 88 71 / 40 50 90 80 Hattiesburg 95 74 91 73 / 50 40 90 70 Natchez 93 74 89 71 / 50 40 90 70 Greenville 91 71 85 70 / 70 50 80 60 Greenwood 91 71 86 70 / 80 60 90 60 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && SAS20/22/SAS20
Hazardous weather outlook, Jul 8, 2:20 PM CDT, 3 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 220 PM CDT Sat Jul 8 2023 ARZ074-075-LAZ007>009-MSZ018-019-025>046-051-052-091930- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Newton-Lauderdale- 220 PM CDT Sat Jul 8 2023 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, and north central Mississippi. .DAY ONE...Tonight and Sunday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Tonight through Sunday FLOODING THREAT...Limited TIMING...Tonight through Sunday Tonight through sunday, severe thunderstorms are possible. Some thunderstorms could produce damaging winds to 60 mph and hail at least to the size of quarters. (https://www.weather.gov/images/jan/graphicast/1.png) Tonight through sunday, localized flash flooding is possible, particularly in low lying and urban areas. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday Flooding is possible for the entire outlook area Sunday night through Monday. (https://www.weather.gov/images/jan/graphicast/2.png) Severe thunderstorms are possible for southeast Arkansas, eastern Louisiana, and central Mississippi on Sunday. (https://www.weather.gov/images/jan/graphicast/4.png) Isolated severe thunderstorms are possible for locations along and south of Highway 84 Monday through Monday night. (https://www.weather.gov/images/jan/graphicast/5.png) Isolated severe thunderstorms are possible for portions of eastern Louisiana and southern Mississippi on Sunday. (https://www.weather.gov/images/jan/graphicast/4.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Sunday night. LAZ015-016-023>025-MSZ047>050-053>059-091930- Richland-Madison LA-Franklin LA-Catahoula-Tensas-Warren-Hinds- Rankin-Scott-Claiborne-Copiah-Simpson-Smith-Jasper-Clarke- Jefferson- 220 PM CDT Sat Jul 8 2023 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, and southwest Mississippi. .DAY ONE...Tonight and Sunday FLOODING THREAT...Limited TIMING...Tonight through Sunday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Mainly Sunday Tonight through sunday, localized flash flooding is possible, particularly in low lying and urban areas. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) Mainly sunday, severe thunderstorms are possible. Some thunderstorms could produce damaging winds to 60 mph and hail at least to the size of quarters. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday Flooding is possible for the entire outlook area Sunday night through Monday. (https://www.weather.gov/images/jan/graphicast/2.png) Severe thunderstorms are possible for southeast Arkansas, eastern Louisiana, and central Mississippi on Sunday. (https://www.weather.gov/images/jan/graphicast/4.png) Isolated severe thunderstorms are possible for locations along and south of Highway 84 Monday through Monday night. (https://www.weather.gov/images/jan/graphicast/5.png) Isolated severe thunderstorms are possible for portions of eastern Louisiana and southern Mississippi on Sunday. (https://www.weather.gov/images/jan/graphicast/4.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Monday night. MSZ061>066-091930- Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington-Jones- 220 PM CDT Sat Jul 8 2023 This hazardous weather outlook is for portions of and south central Mississippi. .DAY ONE...Tonight and Sunday FLOODING THREAT...Limited TIMING...Tonight through Sunday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Sunday Tonight through sunday, localized flash flooding is possible, particularly in low lying and urban areas. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) Sunday, severe thunderstorms are possible. Some thunderstorms could produce damaging winds to 60 mph and hail at least to the size of quarters. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday Flooding is possible for the entire outlook area Sunday night through Monday. (https://www.weather.gov/images/jan/graphicast/2.png) Severe thunderstorms are possible for southeast Arkansas, eastern Louisiana, and central Mississippi on Sunday. (https://www.weather.gov/images/jan/graphicast/4.png) Isolated severe thunderstorms are possible for locations along and south of Highway 84 Monday through Monday night. (https://www.weather.gov/images/jan/graphicast/5.png) Isolated severe thunderstorms are possible for portions of eastern Louisiana and southern Mississippi on Sunday. (https://www.weather.gov/images/jan/graphicast/4.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Sunday through Monday night. LAZ026-MSZ060-072>074-091930- Concordia-Adams-Marion-Lamar-Forrest- 220 PM CDT Sat Jul 8 2023 This hazardous weather outlook is for portions of northeast Louisiana, and south central Mississippi. .DAY ONE...Tonight and Sunday FLOODING THREAT...Limited TIMING...Tonight through Sunday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Sunday Tonight through sunday, localized flash flooding is possible, particularly in low lying and urban areas. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) Sunday, isolated severe thunderstorms are possible. Some thunderstorms could produce damaging wind gusts and hail. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday Flooding is possible for the entire outlook area Sunday night through Monday. (https://www.weather.gov/images/jan/graphicast/2.png) Severe thunderstorms are possible for southeast Arkansas, eastern Louisiana, and central Mississippi on Sunday. (https://www.weather.gov/images/jan/graphicast/4.png) Isolated severe thunderstorms are possible for locations along and south of Highway 84 Monday through Monday night. (https://www.weather.gov/images/jan/graphicast/5.png) Isolated severe thunderstorms are possible for portions of eastern Louisiana and southern Mississippi on Sunday. (https://www.weather.gov/images/jan/graphicast/4.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Sunday through Monday night. 0 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. *FLOODING* Extreme...Widespread and significant flooding is likely. Significant...Widespread flash flooding is likely and significant flooding is possible. Elevated...Areas of flash flooding likely. Limited...Localized flash flooding is possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Special weather statement, Jul 8, 2:51 PM CDT, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Jackson MS
251 PM CDT Sat Jul 8 2023
MSZ018-019-082015-
Sunflower MS-Bolivar MS-
251 PM CDT Sat Jul 8 2023
...A strong thunderstorm will impact portions of northeastern
Sunflower and northeastern Bolivar Counties through 315 PM CDT...
At 251 PM CDT, Doppler radar was tracking a strong thunderstorm over
Winstonville, or near Shelby, moving east at 5 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Mound Bayou around 300 PM CDT.
Merigold around 305 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3399 9045 3381 9045 3381 9084 3399 9081
TIME...MOT...LOC 1951Z 275DEG 5KT 3390 9074
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
AJSpecial weather statement, Jul 8, 3:04 PM CDT, 2 hours 25 minutes before
Special Weather Statement
National Weather Service Jackson MS
304 PM CDT Sat Jul 8 2023
MSZ018-082030-
Bolivar MS-
304 PM CDT Sat Jul 8 2023
...A strong thunderstorm will impact portions of northeastern Bolivar
County through 330 PM CDT...
At 304 PM CDT, Doppler radar was tracking a strong thunderstorm near
Crumrod, or 10 miles southeast of White River National Wildlife
Refuge, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Deeson around 315 PM CDT.
Duncan around 325 PM CDT.
Alligator around 330 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3412 9066 3399 9066 3397 9096 3400 9098
3397 9101 3400 9102 3399 9101 3401 9098
3402 9099 3402 9090 3408 9087 3410 9088
3409 9092 3412 9095
TIME...MOT...LOC 2004Z 258DEG 27KT 3408 9095
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
AJSpecial weather statement, Jul 8, 3:48 PM CDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Jackson MS
348 PM CDT Sat Jul 8 2023
MSZ039-082130-
Noxubee MS-
348 PM CDT Sat Jul 8 2023
...A strong thunderstorm will impact portions of southern Noxubee
County through 430 PM CDT...
At 348 PM CDT, Doppler radar was tracking a strong thunderstorm near
Shuqualak, or near Macon, moving east at 40 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Paulette around 355 PM CDT.
Cooksville and Prairie Point around 400 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3293 8835 3293 8881 3307 8881 3317 8832
TIME...MOT...LOC 2048Z 261DEG 36KT 3303 8854
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
AJSpecial weather statement, Jul 8, 4:39 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service Jackson MS
439 PM CDT Sat Jul 8 2023
MSZ026>029-082215-
Carroll MS-Grenada MS-Montgomery MS-Webster MS-
439 PM CDT Sat Jul 8 2023
...A strong thunderstorm will impact portions of north central
Carroll, southeastern Grenada, Webster and Montgomery Counties
through 515 PM CDT...
At 439 PM CDT, Doppler radar was tracking a strong thunderstorm over
Duck Hill, or 8 miles southeast of Grenada, moving east at 35 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Sweatman and Misterton around 455 PM CDT.
Lodi around 500 PM CDT.
Walthall, Embry and Bellefontaine around 515 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3372 8951 3372 8921 3352 8925 3352 8926
3350 8932 3347 8934 3347 8936 3346 8937
3343 8993 3375 8980 3375 8951
TIME...MOT...LOC 2139Z 275DEG 29KT 3366 8972
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
AJThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 11:28 AM CDT | Special Weather Statement | JAN | Lowndes | 47 min |
| Jul 8, 2:51 PM CDT | Special Weather Statement | JAN | Bolivar | 24 min |
| Jul 8, 3:04 PM CDT | Special Weather Statement | JAN | Bolivar | 26 min |
| Jul 8, 3:21 PM CDT | Flash Flood Warning | JAN | Lowndes | 2 hr |
| Jul 8, 3:48 PM CDT | Special Weather Statement | JAN | Noxubee | 42 min |
| Jul 8, 4:30 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee, Winston | 45 min |
| Jul 8, 4:39 PM CDT | Special Weather Statement | JAN | Carroll, Montgomery, Webster | 36 min |
| Jul 8, 6:32 PM CDT | Special Weather Statement | JAN | Hinds | 43 min |
Nearby
Flash Flood Warnings in Mississippi, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.